Happy Days Are Here Again

I forgot to take my Zoloft over the weekend – three days in a row total – and I started to feel pretty lousy. Not losing-my-mind crazy but irritable and anxious and unfocused. I thought maybe I was overreacting but decided it (probably) wouldn’t kill me to take an extra pill to get back on track. So on Monday I took one at noon and one at bedtime – which is when I usually take it. Oddly, if I take it in the mornings I have really vivid crazy house on fire naked Christmas farm animal Barry Manilow pregnant high school war opening night Hunger Games dreams. And that’s even if I DON’T read dystopian fantasy novels while I fall asleep. So I took two and hoped I wasn’t over medicating myself into a coma or a heart attack or something.

INSTEAD, I did ALL THE THINGS in the past two days. And in a good way, not a “I’M BORED, LETS CUT BANGS” way.  I finally dealt with the mountain of baby clothes in Caroline’s room and organized her summer wardrobe (because yeah, girl has too many outfits). I bought plastic totes and put away craft supplies and decorations from Evan’s birthday party that happened *ahem* more than a month ago. I steam mopped all the floors. But not only is the house clean, I’m competing in an imaginary contest for Mother of the Year Week. We did puzzles (I HATE puzzles) and put on boots to splash outside and blew a billion bubbles and went to the library and read the same books over and over and over and over and over and tracked down all the balls to all the toys and let the kids them jump all over me and sang songs loudly and let them ride the elevators even though we didn’t need to and let them eat the last giant marshmallow. Even when I was annoyed I calmly explained to Evan he needed to listen better or I would have to use my angry voice – and I KNOW, saying stuff like that sounds RIDICULOUS but when my 3 year old says “Mommy, I can’t want you use your angry voice and I can’t want use my angry voice so let’s have hugs and kisses” I dies of cuteness so I don’t care how ridiculous it sounds. Plus, it worked. He now recognizes my angry voice AND his angry voice and knows how to stop them.

(Extra bonus cuteness: Evan had to have a blood draw for his anemia test an he was REALLY sad – although again, I handled it a zillion times better than I normally would have – and afterwards I asked if he wanted a Happy Meal and he said “No Mommy, I need a Sad Meal”.)

(Double extra bonus cuteness: Evan has stopped calling Caroline “Baby Sister” and started calling her “Stinky Pants”…which, oops, but when he yells “COME BACK STINKY PANTS!” across Target I can’t stop laughing long enough to breathe let alone feel bad about the nickname.)

ANDPLUSALSO I gave myself an at-home hair treatment – honey and olive oil, which sounds like a crazy mistake but actually did wash out and made my ends softer – and finally tried no heat curls (my hair says “MEH”) and I’m feeling pretty good about myself in general, despite eating too many ice cream sandwiches.

So now I’m wondering if I should call my doctor and ask to raise my Zoloft dose or just blame my sudden productivity on the domino effect of accomplishment – you know, where you get that happy buzz from seeing an empty kitchen sink so you decide to wipe down the cabinets and then the floors and then BAM you’re suddenly hoping the UPS guy shows up just so you can be proud of your super clean house when you open the door. I don’t think two days is long enough to definitely say my medication is why I’m doing so well but with everything else still as stressful as it was last week (E hasn’t seen the kids since Sunday because he’s working such long hours, rainy days, Evan is still three) I am desperate to keep it up. I LIKE being productive and happy. It’s definitely preferable to anxious, grumpy, shouty and tired.

WHAT SHOULD I DO, INTERNETS? Please come over to discuss, so I can show you my spotless kitchen counters.

p.s. Anyone still interested in a home tour link-up/blog hop/whatever? I should show off this place before it all goes to crap again.

Related posts:

Sometimes I Pretend I Have Other Hobbies
Look At This Stuff, Isn't It Neat? {GIVEAWAY!!!!!}
Introducing: Baby Lincoln!

Tags: , , , , , , , ,

13 Responses to “Happy Days Are Here Again”

  1. Audrey says:

    You should definitely tell your doctor what happened, he’ll most likely be open to upping the dose for a trial period though he will also most likely say it’s due to you getting what you were lacking and not the extra dose. ;)

  2. Krista says:

    No idea what you should do regarding the medication, but yay for getting stuff done and feeling good! Getting started is usually the hardest part for me, but once i get going, I’m on a ROLL!

  3. Krista says:

    No idea what you should do regarding the medication, but YAY!!! for getting stuff done and feeling good! Getting started is usually the hardest part for me, but once i get going, I’m on a ROLL!

  4. Other Erin says:

    I think it was probably just that you felt SO MUCH BETTER comparatively. The same way that if you get stupidly drunk, the next day you feel so hungover you want to die and then NEXT day you feel like you could achieve World Peace before breakfast. Being happy is a huge productivity booster and also a good example of momentum – I find that with pretty much everything (exercise, not eating crap, being productive, etc.) that once I decided to “treat myself” one day by doing or not doing something, it’s all over. So just keep going!

  5. molly says:

    Yes! Call your doctor. I find that when I’m more productive it means the medicine is working. And right now, zip zero zilch motivation to do anything at all. So I called my doc and he is upping my dosages.

    Yes, I would participate in a home link up! It might motivate me to do something with these blank walls.

  6. Sarah says:

    Yes to the home tour! I’m such a creeper (a non-threatening would bake you cookies or bake you jam type of creeper).

  7. Brigid Keely says:

    Most brain drugs need a while to build up in your body before you feel the effects. Is Zoloft one of them? If so, taking two doses shouldn’t affect you the next day. HOWEVER, of course, talk to your doctor about dosing! Whatever’s going on, I’m glad you’re feeling awesome. Li’l E and Stinky Pants are, no doubt, glad too.

    • bebehblog says:

      It is one the medications that has to build up, which is why I missed so many days before I felt bad. But since I’m going in for a state-of-the-mama visit anyways I will mention the double dose and see if she thinks it was a real improvement or just the placebo effect.

  8. Kimberly says:

    That’s it! I’m calling my doc to up my doses. I’ve been thinking about it, but this is the push I needed. And yes, let’s do one of those house pinky things! It will motivate me to get the rest of his crap out of the house & hang some new pics.

  9. Kimberly says:

    *linky And that’s what I get for commenting from my phone.

  10. I am sure it was a bunch of things. Also the crappy feeling could have been withdraw. Zolof is bad on withdraw. Just maybe it was not the meds and it was the sunshine. My gf has SAD (seasonal affective disorder) and benefits hugely from minimal tanning (in a tanning bed in winter) and Vitamin D pills under Drs orders. I know it sounds weirdo but everyone deals with a little bit of SAD in that less sun, long enough, causes depression in most people. Others are extra sensitive and get the label of SAD. With long Conneticut winters with less sunny days, your body might have been excited about its extra nice dose of Vitamin D (from the sunshine). You may want to talk to your Dr about adding Vitamin D to your normal Zolof. I know it sounds coo koo for cocopuffs but vitamin D can have a big impact on depression.

  11. Robyn says:

    I agree on the Zoloft withdrawl. I had to wean myself off it (even though my Dr said it wasn’t necessary) because i felt awful when I tried to go cold turkey. Same thing when i went off Lexapro.

    and i also agree with the SAD comments. I get it every year. i feel so much better when it starts getting nice out. i even feel better just getting outside when it’s still cold, but at least sunny. Vitamin D supplements haven’t really helped me, although i still take them (it can’t hurt), but i think tanning really does help me. I’m thinking next winter, when i’m not pregnant, i may go tanning every few weeks…or maybe get one of those light thingys.

    • Every winter I threaten to get my husband a lightbox. Honestly I think it would be good for all of us. Our experience was Zoloft withdraw was really bad; headaches, depression, irritable, listless – That was cold turkey too. Dr got onto the husband about that and then put him on a gradual reduction schedule over two weeks which was much better.

      Suzanne, I hope you are still feeling magically great. =)

Leave a Reply

CommentLuv badge

Get Adobe Flash player